MAUDE Adverse Event Report: BRANCHBURG STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 20 X 25, FIRM; MESH, SURGICAL

BRANCHBURG STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 20 X 25, FIRM; MESH, SURGICAL
Catalog Number 2025002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Necrosis (1971); Hernia (2240); Impaired Healing (2378); Fluid Discharge (2686)
Date of Event 01/07/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Limited information was reported through a legal event that a patient was implanted with 1st strattice on (b)(6) 2018 and 2nd strattice firm on (b)(6) 2014.The form also indicates that on an unspecified date, the strattice implant had been ¿removed or revised¿.No information was provided on the indication for the initial surgery or the reason for the removal or revision.This is the same event and the same patient reported under patient identifier (b)(6) emdr (b)(4).This emdr is being submitted for the 1st strattice.
 
Additional Manufacturer Narrative
The lot associated with this event was not reported and remains unknown; therefore a review into the device history records could not be performed.No strattice devices were returned for evaluation.Based on the limited information, and without relevant patient factors, a relationship between the event and the strattice could not be determined.Due to the legal process, if additional information is made available during legal proceedings, a supplemental report will be submitted.
 
Event or Problem Description
This is follow up#1 to report on (b)(6) 2024, pmqa received notification from legal that the plaintiff profile form was received associated with this event.As per the ppf form, the patient underwent a ventral hernia surgery and was implanted with 1st strattice device lot #s11286-085 and ref.#(b)(4) on (b)(6) 2014.On (b)(6) 2016, patient underwent a repair of incarcerated recurrent incisional hernia with biologic mesh (2nd strattice device) lot #sp100380-011, ref.#(b)(4).On (b)(6)2016, patient underwent an incision & drainage & debridement of abdominal wall abscess with intraabdominal component, removal of piece of strattice biologic mesh that was floating in abscess cavity.On (b)(6) 2018, recurrent incisional hernia repair with stratus graft, extensive lysis of adhesions, and patient was implanted with 3rd strattice device lot #sp100480, ref.#(b)(4).Debridement was performed on (b)(6) 2019.On (b)(6) 2019, removed fibrin slough & exudate & necrotic subcutaneous tissue for excisional debridement.On (b)(6) 2019, patient underwent a manual reduction of eviscerated small bowel, repair of lateral dehiscence of chronic nonhealing lower abdominal wound with strattice mesh (4th strattice device lot #sp100380-011, ref.#(b)(4)).On (b)(6) 2019 modified abthera closure of abdominal wound dehiscence with small bowel evisceration, removal of biologic mesh.On (b)(6) 2019 exploration of abdominal cavity with reopening of abdominal viscera, removal of previously placed abthera wound vac dressing, removal of previously sutured foley catheter ring on the skin with subsequent extensive lysis of adhesion of interloop adhesions as well as adhesions to granulation tissue & skin with partial reduction about half of the small bowel & colon back into the abdominal cavity through the fascial defect, placement of new abthera dressing with plastic placed down in paracolic gutters bilaterally & under the fascia superiorly & inferiorly.On 1/dec/019, patient underwent reopening of recent laparotomy, exploratory laparotomy, lysis of adhesions, fascial advancement flaps, abdominal closure.On (b)(6) 2020, debrided superficial eschar at bedside performed.On (b)(6) 2020, debrided necrotic tissue at bedside and placed wound vac.On (b)(6) 2020, excisional debridement of skin, subcutaneous tissue, fascia & muscle of abdominal wall, removal of multiple foreign bodies from abdominal wall, placement of wound vac.On (b)(6) 2022, patient underwent open rectrorectus mesh repair of recurrent ventral hernia, on-q pain pump insertion.The form lists the condition that was treated: exploratory laparotomy, removal of prior abdominal wall mesh, small bowel resection with primary anastomosis, resection of enterocutaneous fistula tract, repair of ventral hernia with biologic mesh on (b)(6) 2014.Repair of incarcerated recurrent incisional hernia with biologic mesh (strattice) between (b)(6) 2016.Ct performed enterocutaneous fistula cannot be excluded fluid/abscess collection in anterior abdominal wall on (b)(6) 2016.Incision, drainage & debridement of abdominal wall abscess with intraabdominal component & removal of piece of strattice biologic mesh that was floating in abscess cavity, wound vac between (b)(6) 2016.Wound vac change after developing abscess post hernia surgery on (b)(6) 2016.Wound care, wound vac dressing changes at surgical site on various dates between 2016 through 2022.Wound vac removed, switched to wet-to-dry dressings on (b)(6) 2016.Surgical follow-up, wound dressed on (b)(6) 2016.Abdominal wall pain at site of ventral hernias, infected panniculitis between (b)(6) 2017.Increasing abdominal pain; multiple sores on abdomen; ct on recurrent ventral incisional hernia, increased loops of bowel & more caudal hernia sac, no obstruction, cellulitis of abdominal wall between (b)(6) 2018.Recurrent incisional hernia repair with stratus graft, extensive lysis of adhesions; wound infections; release of incarcerated incisional hernia, closed loop obstruction, wound vac; respiratory failure, septic shock secondary to incarcerated hernia, mrsa, pneumonia, metabolic encephalopathy secondary to multiple infections; prolonged icu stay; ct - loss of abdominal domain; 30% of bowels outside abdominal wall; multiple incisional hernias; lower incisional hernia appears to have a closed loop obstruction inflammation & dilation of small bowel between (b)(6) 2018.Rehab; wound care (plaintiff cannot recall addresses) post op 2016; 2018-2019.Abdominal pain, odor present, wound base red with granular tissue over mesh - wound irrigated; slough present at apex of wound & distal edge; collagen used & packed into tunneling on (b)(6) 2018.Er for wound pain - wound filled with silver foam/adaptic on (b)(6) 2018.Debridement on (b)(6) 2019.Removed fibrin slough & exudate & some necrotic subcutaneous tissue for excisional debridement on (b)(6) 2019.Wound dressing on (b)(6) 2019.Nausea & vomiting with sharp abdominal pain, large ventral hernia protruding from nonhealing abdominal wound; foul odor & small serosanguineous drainage present, small cluster of lesions on abdomen; wound irrigated, xenoform applied (b)(6) 2019.Manual reduction of eviscerated small bowel, repair of lateral dehiscence of chronic nonhealing lower abdominal wound with strattice mesh, wound vac placement on (b)(6) 2019.Modified abthera wound vac, closure of abdominal wound dehiscence with small bowel evisceration, removal of biological mesh on (b)(6) 2019.Exploration of abdominal cavity with reopening of abdominal viscera & removal of previously placed wound vac dressing, removal of previously sutured foley catheter ring on the skin with subsequent extensive lysis of adhesion of interloop adhesions as well as adhesions to granulation tissue & skin with partial reduction of about half of the small bowel & colon back into abdominal cavity through fascial defect, placement of new wound vac dressing with plastic placed down in paracolic gutters bilaterally & under fascia superiorly & inferiorly on (b)(6) 2019.Reopening of recent laparotomy, exploratory laparotomy, lysis of adhesions, fascial advancement flaps, abdominal closure, primary without mesh (arrived intubated), re-intubated 12/9 due to raspatory distress, acute pe between (b)(6) 2019.Ventral hernia with dehiscence status post repair with concern for surgical site necrosis; acute chronic pain, secondary to abdominal surgery; area of necrosis cut out; ct - large unchanged ventral hernia containing both small & large bowel without evidence of obstruction, no abdominal wall abscess or fluid collection between (b)(6) 2019.Wound vac change, wound cleansed, dressing change various dates in 2019.Debrided superficial eschar at bedside; wound breakdown; no surgical intervention between (b)(6) 2020.Dressing changes, yellow sloughing/drainage, granulation tissue, medihoney on wound base & covered with hydrofiber ag & foam; lateral right abdomen has small lesion, serosanguineous drainage between (b)(6) 2020.Necrotic tissue debrided, placement of wound vac on (b)(6) 2020.Wound assessment & care; wound vac assessment, wound vac dressing change, wound infection, dehiscence on various dates in 2020.Abdominal pain, abdominal cellulitis; ct with no evidence of bowel obstruction, post-surgical changes & soft tissue defect in lower abdominal & pelvic wall anteriorly from (b)(6) 2020.Wound care - wound irrigated, santyl applied to wound base for enzymatic debridement (b)(6) 2020.Wound care - abscessed area proximal to primary wound has unroofed, drainage decreased, now serosanguineous, no longer purulent on (b)(6) 2020.Wound care, rehab from 2020/2021.Abdominal pain, abdominal wall cellulitis, debridement of necrotic tissue at bedside, placed wound vac between (b)(6) 2020.Abdominal wall abscess at site of surgical wound, abdominal wound dehiscence, mrsa on (b)(6) 2020.Excisional debridement of skin, subcutaneous tissue, fascia & muscle of abdominal wall, removal of multiple foreign bodies from abdominal wall, placement of wound vac; wound culture revealed mrsa on (b)(6) 2020.Wound vac dressing change - foul fungal odor, wound cleansed; lateral to distal wound is a lesion & second lesion just below the first 2 lesions on (b)(6) 2020.Wound vac dressing change - serosanguineous drainage present in wound vac, small abscess has drainage at lower right of wound, wounds scrubbed, stravix graft applied on (b)(6) 2020.Wound vac removed (b)(6) 2020 due to excessive drainage - wound vac reapplied, wound cleaned.Rehab in 2020.Ventral hernia, small bowel obstruction on (b)(6) 2022.Small bowel obstruction on (b)(6) 2022.Open rectorectus mesh repair of recurrent ventral hernia, on-q pain pump insertion between (b)(6) 2022.Bilateral leg swelling, shortness of breath, abdominal wall abscess; ct of thick walled & inflamed fluid collection in abdominal wall suggestive of abdominal wall abscess, fistulous communications between collection to skin margin & at umbilicus between (b)(6) 2022.Hernia symptoms in 2023.Abdominal pain in 2015.Abdominal pain; hernia surgery in 2015.The ppf form also indicates that the patient was implanted with a non-abbvie device: 2007 product name & lot number unknown.On (b)(6) 2012, patient was implanted with acell matristem surgical matrix psmx ¿ sm2194-60, acell matristem micro matrix lot #lp136-60; acell matristem surgical matrix psmx lot #sm1616-60.Mesh ultrapro, lot #rlbbtmc0 on (b)(6) 2022.The form indicates that the device was removed/revised on (b)(6) 2012 with panniculectomy, repair of 2 large incarcerated incisional hernias, oversewing of inflamed bowel, placement of abthera wound vac.On (b)(6) 2014, exploratory laparotomy, removal of prior abdominal wall mesh, small bowel resection with primary anastomosis, resection of enterocutaneous fistula tract, repair of ventral hernia with biologic mesh.Repair of incarcerated recurrent incisional hernia with biologic mesh on (b)(6) 2016.Incision & drainage, debridement of abdominal wall abscess with intraabdominal component, removal of piece of strattice biologic mesh that was floating in abscess cavity on (b)(6) 2016.Recurrent incisional hernia repair with stratus graft, extensive lysis of adhesions on (b)(6) 2018.Debridement on (b)(6) 2019.Removed fibrin slough & exudate & necrotic subcutaneous tissue for excisional debridement on (b)(6) 2019.Manual reduction of eviscerated small bowel, repair of lateral dehiscence of chronic nonhealing lower abdominal wound with strattice mesh on (b)(6) 2019.On (b)(6) 2019 modified abthera closure of abdominal wound dehiscence with small bowel evisceration, removal of biologic mesh.On (b)(6) 2019 exploration of abdominal cavity with reopening of abdominal viscera, removal of previously placed abthera wound vac dressing, removal of previously sutured foley catheter ring on the skin with subsequent extensive lysis of adhesion of interloop adhesions as well as adhesions to granulation tissue & skin with partial reduction about half of the small bowel & colon back into the abdominal cavity through the fascial defect, placement of new abthera dressing with plastic placed down in paracolic gutters bilaterally & under the fascia superiorly & inferiorly.On 1/dec/019, patient underwent reopening of recent laparotomy, exploratory laparotomy, lysis of adhesions, fascial advancement flaps, abdominal closure.On (b)(6) 2020, debrided superficial eschar at bedside performed.On (b)(6) 2020, debrided necrotic tissue at bedside and placed wound vac.On (b)(6) 2020, excisional debridement of skin, subcutaneous tissue, fascia & muscle of abdominal wall, removal of multiple foreign bodies from abdominal wall, placement of wound vac.On (b)(6) 2022, patient underwent open rectrorectus mesh repair of recurrent ventral hernia, on-q pain pump insertion.This emdr is being submitted for the 3rd strattice.As reported in the initial: limited information was reported through a legal event that a patient was implanted with 1st strattice on (b)(6) 2018 and 2nd strattice firm on (b)(6) 014.The form also indicates that on an unspecified date, the strattice implant had been ¿removed or revised¿.No information was provided on the indication for the initial surgery or the reason for the removal or revision.This is the same event and the same patient reported under patient identifier (b)(6) ((b)(4)).This emdr is being submitted for the 1st strattice.
 
Additional Manufacturer Narrative
This is a known potential adverse event addressed in the product labeling.Without relevant patient factors, a relationship between the strattice and this event could not be determined.Due to the legal process, if additional information is made available during legal proceedings, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
A review of the device history record for strattice lot sp100480 has been initiated.If any new, changed or corrected information is noted, a supplemental report will be submitted.Corrected data: d4, h4, h6.
 
Event or Problem Description
This is follow up#2 for product information.

Brand Name
STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 20 X 25, FIRM
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
BRANCHBURG
one millennium way
branchburg NJ 08876
Manufacturer (Section G)
BRANCHBURG
one millennium way
branchburg NJ 08876
Manufacturer Contact
christopher belle
1 millennium way
branchburg, NJ 08876
9089471470
MDR Report Key19122001
Report Number1000306051-2024-00091
Device Sequence Number18094494
Product Code FTM
UDI-Device Identifier00818410010157
UDI-Public00818410010157
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K070560
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Catalogue Number2025002
Device Lot NumberSP100480
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/12/2024
Supplement Date Received by Manufacturer08/27/2024
10/16/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date09/11/2024
10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/08/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale